Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 14, 2021, 3:01 PM CDT for Forest County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 3:01 PM CDT (20:01 UTC)
- Expired
- Jul 14, 2021, 3:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
County Forest County, WI
The radar
The Marquette radar (KMQT), 135 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
610 WWUS83 KGRB 142001 SPSGRB Special Weather Statement National Weather Service Green Bay WI 301 PM CDT Wed Jul 14 2021 WIZ005-010>012-142045- Vilas WI-Florence WI-Oneida WI-Forest WI- 301 PM CDT Wed Jul 14 2021 ...STRONG STORMS IN NORTHEAST ONEIDA AND CENTRAL FOREST COUNTY... At 258 PM CDT, Doppler radar was tracking two strong thunderstorms, one of which was near Crystal Lake Scout Reservation, or 9 miles north of Rhinelander, moving north at 5 mph. The other was located 6 miles west of Newald also moving north at 5 mph. Nickel size hail and winds in excess of 30 mph will be possible with these storms. Due to the their slow movement, localized heavy rainfall is also likely. Locations impacted include... Eagle River, Popple River, Headwaters Wilderness, Crystal Lake Scout Reservation, Three Lakes, Sugar Camp, Hiles, Long Lake, Luna-White Deer Campground and Popple River Headwaters Natural Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also possible with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4564 8852 4571 8953 4593 8950 4590 8849 TIME...MOT...LOC 1958Z 186DEG 8KT 4578 8938 $$ Uhlmann
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 14, 12:51 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 14, 12:51 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1251 PM CDT Wed Jul 14 2021 Updated aviation portion for 18Z TAF issuance .SYNOPSIS... Issued at 426 AM CDT Wed Jul 14 2021 Severe thunderstorms with damaging winds and torrential rainfall are possible this afternoon into tonight. Scattered (non-severe) storms could linger into Thursday, then an extended period of quiet mid-summer weather is anticipated for the rest of the work week, upcoming weekend, and the start of next week. A weak large scale upper trough will linger near the Great Lakes region into the weekend. Then the trough will shift toward New England as an upper anticyclone intensifies over the Intermountain West. With the exception of tomorrow (which will be cooler), temperatures will be near to modestly above normal. Above normal rainfall is expected for most of the area, and some locations could receive excessive amounts. But the precipitation will be front-weighted in the forecast period, with little or no significant precipitation after tomorrow. && .SHORT TERM...Today...Tonight...and Thursday Issued at 426 AM CDT Wed Jul 14 2021 Unfortunately, the details of the evolution of the severe threat across the area are more unclear than they appeared to be yesterday at this time. The severe threat has not necessarily diminished, but the ability to pin down the convective evolution leading to it has become muddled. Spread among the CAMS on the handling of ongoing convection to the west has increased. It is unclear whether or not the storms over SD/NE will evolve into a classic wind producing MCS and race east across the area this afternoon. Some of the guidance still shows that, but some suggests the incoming convection will remain weaker and less organized, and the severe risk will be tied to clusters of storms that form across the area. The factor most likely to limit the organization of the ongoing convection is the lack of a large reservoir of very unstable air along and south of a defined E/W boundary stretched out across the region. The air mass across WI and to the south is actually still recovering from the passage of the weak decaying/stacked cyclone that lifted out across Michigan yesterday. MUCAPEs across the region early this morning were generally around 1000 J/kg and sfc dew points were generally in the low-mid 60s. The air mass is more unstable across IA (~2000 J/kg MUCAPES with dew points around 70F), but even those values are certainly not high-end considering what can occur in mid-July. So what remains to be seen is whether or not the conditions that are in place will be sufficient for the Plains convection to continue to organize into a strong MCS. If it does, the severe threat will evolve similar to what was anticipated 24 hour ago. If not, the severe threat will be delayed a bit and the strong winds may be more isolated. Regardless of how the severe threat evolves, the storms are likely to produce torrential rainfall when they arrive. That will bring a risk of flash flooding. The complex may tend to backbuild into the LLJ overnight, but that would most likely take the heaviest rains south of the area. So anticipate the flooding threat will be more tied to excessive rainfall rates with the strongest storms, especially as they move through urban areas. There is some indication convection may be slow to clear E-C WI on Thursday as additional shortwave energy may result in a wave riding up the front. Any severe threat tomorrow should remain to our south. Temperatures tomorrow will be cooler in the wake of the front that will cross the area, and likely due to having a lot of water to evaporate from today/tonights rainfall. .LONG TERM...Thursday Night Through Tuesday Issued at 426 AM CDT Wed Jul 14 2021 As the intense mesoscale low pressure system responsible for strong convective activity moves out of the western Great Lakes region and into eastern Canada on Thursday, storms should dissipate by Thursday evening as high pressure moves into our region under a fairly broad upper ridge. The high pressure ridging will bring dry conditions for the remainder of the week and into next week. This weather feature, and the overall pattern, should then remain fairly static, with no major changes in air mass or introduction of new weather systems. && .AVIATION...for 18Z TAF Issuance Issued at 1251 PM CDT Wed Jul 14 2021 TAF sites will all start out VFR; however, a line of thunderstorms will impact each of the TAF sites within the first 4 to 5 hours of TAF issuance. A secondary round of convection could impact eastern TAF sites during the early evening hours around 02Z. Made minor adjustments on the timing of both lines of convection. Otherwise, expect MVFR conditions once convection arrives, with some IFR conditions possible in the heaviest rainfall. Similar to earlier forecasts, aviation forecast guidance kept dropping ceilings to IFR tonight, but this again seemed a bit too pessimistic at this time. The best chance of that happening would be across the eastern TAF sites, where rain may linger the longest. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......ML AVIATION.......Cooley
Hazardous weather outlook, Jul 14, 2:50 PM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 250 PM CDT Wed Jul 14 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 250 PM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Isolated severe thunderstorms are possible from Wood County to Manitowoc County this evening. The greatest risk for severe storms will occur between 500 pm and midnight. The primary hazards associated with the storms will be torrential rainfall and isolated damaging wind gusts. Flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms could linger into Thursday morning. Severe weather is not expected Thursday, but a few of the storms could still produce heavy rainfall, especially in east-central Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage, rainfall totals greater than 1 inch and flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-152000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 250 PM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are expected at times through tonight. Some of the storms could produce strong gusty winds and torrential rainfall, and pose a significant hazard to boaters on the bay and lake. Patchy dense fog could result in hazardous navigation this into tonight, mainly on Lake Michigan. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Scattered thunderstorms and patchy dense fog could linger into Thursday morning. Cooley
In the hours before
Special weather statement, Jul 14, 12:59 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1259 PM CDT Wed Jul 14 2021
WIZ030-035-036-045-141915-
Wood WI-Waushara WI-Marathon WI-Portage WI-
1259 PM CDT Wed Jul 14 2021
...THUNDERSTORMS CROSSING CENTRAL WISCONSIN EARLY THIS AFTERNOON...
At 1257 PM CDT, Doppler radar was tracking the northern end of a
complex of strong thunderstorms along a line extending from 11 miles
southwest of Babcock to the southern Wisconsin border. Movement was
east northeast at 25 mph.
Winds in excess of 30 mph and torrential rainfall will be possible
with these storms.
Locations impacted include...
Wausau, Stevens Point, Wisconsin Rapids, Wautoma, Marshfield, Weston,
Rib Mountain, Mosinee, Abbotsford and Redgranite.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4502 9032 4504 9020 4512 9020 4512 8922
4425 8923 4424 8889 4398 8889 4398 8960
4425 8960 4425 9032
TIME...MOT...LOC 1757Z 250DEG 22KT 4414 9024 4456 9061
UhlmannSpecial weather statement, Jul 14, 1:49 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Green Bay WI 149 PM CDT Wed Jul 14 2021 WIZ010-141930- Oneida WI- 149 PM CDT Wed Jul 14 2021 ...THUNDERSTORMS FORMING OVER ONEIDA COUNTY... At 145 PM CDT, Doppler radar was tracking thunderstorms developing in a line across Oneida County near Willow Reservoir, or 16 miles northwest of Rhinelander, remaining near stationary at this time. Pea size hail and winds in excess of 30 mph will be possible with this storm. The near stationary nature of this storm will allow for very heavy localized rainfall. Locations impacted include... Rhinelander, Newbold, Crystal Lake Scout Reservation, Willow Lake, Willow Reservoir, Three Lakes, Sugar Camp, Hazelhurst, Lake Tomahawk and Roosevelt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is possible with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4583 9005 4583 8905 4560 8905 4561 9004 TIME...MOT...LOC 1847Z 239DEG 9KT 4574 8974 Uhlmann
Local storm report, Jul 14, 2:33 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
233 PM CDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HEAVY RAIN 1 SE HAZELHURST 45.78N 89.70W
07/14/2021 M1.02 INCH ONEIDA WI MESONET
IN THE LAST 40 MINUTES.
&&
SACSpecial weather statement, Jul 14, 2:33 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Green Bay WI 233 PM CDT Wed Jul 14 2021 WIZ018>020-030-031-035>039-045-048>050-074-142145- Lincoln-Langlade-Menominee-Marathon-Shawano-Wood-Portage-Waupaca- Outagamie-Brown-Waushara-Winnebago-Calumet-Manitowoc- Southern Oconto County- 233 PM CDT Wed Jul 14 2021 ...THUNDERSTORMS CROSSING CENTRAL WISCONSIN THIS AFTERNOON... At 130 PM, line of thunderstorms was crossing central Wisconsin, forming a line from central Marathon through central Waushara counties. Storms were moving east northeast at around 25 mph. Wind gusts around 30 to 35 mph will be possible at times, as well as heavy rainfall. Please remember to avoid driving through any flooded roadways. Consider seeking shelter in a building if you are outside as storms approach. Uhlmann
Local storm report, Jul 14, 3:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 3 S SUGAR CAMP 45.74N 89.30W
07/14/2021 M1.50 INCH ONEIDA WI LAW ENFORCEMENT
REPORTED BY SHERIFF DEPUTY NEAR HIGHWAY 17 AND JENNIE
WEBBER LAKE ROAD SOUTH OF SUGAR CAMP.
&&
KLJSpecial weather statement, Jul 14, 3:01 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Green Bay WI 301 PM CDT Wed Jul 14 2021 WIZ005-010>012-142045- Vilas WI-Florence WI-Oneida WI-Forest WI- 301 PM CDT Wed Jul 14 2021 ...STRONG STORMS IN NORTHEAST ONEIDA AND CENTRAL FOREST COUNTY... At 258 PM CDT, Doppler radar was tracking two strong thunderstorms, one of which was near Crystal Lake Scout Reservation, or 9 miles north of Rhinelander, moving north at 5 mph. The other was located 6 miles west of Newald also moving north at 5 mph. Nickel size hail and winds in excess of 30 mph will be possible with these storms. Due to the their slow movement, localized heavy rainfall is also likely. Locations impacted include... Eagle River, Popple River, Headwaters Wilderness, Crystal Lake Scout Reservation, Three Lakes, Sugar Camp, Hiles, Long Lake, Luna-White Deer Campground and Popple River Headwaters Natural Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also possible with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4564 8852 4571 8953 4593 8950 4590 8849 TIME...MOT...LOC 1958Z 186DEG 8KT 4578 8938 Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:59 PM CDT | Special Weather Statement | GRB | Marathon, Portage, Waushara, Wood | 76 min |
| Jul 14, 1:49 PM CDT | Special Weather Statement | GRB | Oneida | 41 min |
| Jul 14, 2:33 PM CDT | Special Weather Statement | GRB | Oneida | 27 min |
| Jul 14, 2:44 PM CDT | Areal Flood Advisory | GRB | Oneida | 3 hr |
| Jul 14, 3:13 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 47 min |
| Jul 14, 3:40 PM CDT | Special Weather Statement | GRB | Brown, Calumet | 35 min |
| Jul 14, 3:48 PM CDT | Special Marine Warning | GRB | 57 min | |
| Jul 14, 4:00 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Manitowoc | 30 min |
| Jul 14, 4:09 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee, Manitowoc | 40 min |
| Jul 14, 4:41 PM CDT | Special Marine Warning | GRB | 64 min | |
| Jul 14, 4:44 PM CDT | Special Weather Statement | GRB | Door | 61 min |
| Jul 14, 5:40 PM CDT | Special Weather Statement | GRB | Winnebago | 65 min |
| Jul 14, 6:21 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 54 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.